MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422040
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that when the coil was advanced in the microcatheter, the coil got stuck and was detached prematurely.The coil was retrieved along with the microcatheter.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned protruding from a non-stryker microcatheter and the delivery wire or introducer sheath were not returned.Visual inspection of the device revealed that there was procedural fluid on the coil.The main coil was found to be stretched and prematurely detached (physical break at detachment zone).Functional testing could not be performed due to the damaged condition of the returned coil.The reported event of the coil premature detachment was able to be confirmed based on the information available and analysis of the device.The device was confirmed to be in good condition prior to use.Information available indicated that an incompatible microcatheter was used which can lead to buckling of the coil during advancement.As per the dfu "target detachable coils are compatible with stryker neurovascular 2-tip marker microcatheters (min.Internal diameter 0.41 mm [0.016 in], max.Internal diameter 0.48 mm [0.019 in])".Based on the information available, an assignable cause of use error was assigned to this event.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7558109
Report Number3008881809-2018-00250
Device Sequence Number13523927
Product Code HCG
UDI-Device Identifier04546540675842
UDI-Public04546540675842
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberM0035422040
Device Lot Number20056498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (ASAHI INTECC)